Indiana, 2010

Hail in Indiana, April 6, 2010

April 6, 2010 · NWS LOT · 1 event in 1 county or zone

Strong storms moved across parts of northwest Indiana during the morning hours of April 6th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong storms moved across parts of northwest Indiana during the morning hours of April 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 6, 6:20 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 6, 6:20 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 AM CDT TUE APR 6 2010

.DISCUSSION...
315 AM CDT

ONGOING SEVERE WEATHER WINDING DOWN IN THE WEE HOURS. ONE LAST
CLUSTER OF STORMS MOVING THROUGH IOWA WILL IMPACT AREAS MAINLY
NORTH OF I-88 THROUGH MID MORNING. NEXT FORECAST CONCERNS WILL BE
WARM WINDY CONDITIONS TODAY FOLLOWED BY ANOTHER BOUGHT OF
THUNDERSTORMS...POSSIBLY SEVERE TONIGHT...THEN MAJOR COOLING FOR
WEDNESDAY AND THURSDAY.

SERIES OF WAVES CONTINUES TO MOVE ENE IN VERY FAST MID-UPPER
LEVEL FLOW. WARM FRONT ALONG I-80 CORRIDOR AT 06Z...STILL FORECAST
TO LIFT NORTH TO WIS STATE LINE BY LATE AFTERNOON. AS WESTERN US
TROF MOVES INTO ROCKIES AND FORMS CLOSED UPPER LOW...AND SURFACE
LOW MOVES TO NE KS TODAY...FORECAST AREA SHOULD BE WELL INTO WARM
SECTOR. RIDGING/WARMING ALOFT WILL PRODUCE A FAIRLY STRONG CAP AND
LIMIT POTENTIAL FOR CONVECTION. SO AFTER MORNING CLUSTER OF
THUNDERSTORMS MOVES OUT...SHOULD BE GENERALLY RAIN-FREE TODAY.
WILL JUST KEEP LOW END POPS GENERALLY NORTH OF I-88 FOR THIS
AFTERNOON. WITH PARTIAL SUNSHINE AND STRONG SOUTH FLOW...ATMOSPHERE
SHOULD MIX TO CLOSE TO 850 MB. THIS WOULD YIELD TEMPS IN UPPER 70S
TO NEAR 80. 850 WINDS FORECAST TO BE SW AT ABOUT 40 KTS. SO EXPECT
WINDY CONDITIONS TODAY WITH GUSTS TO 40 MPH IN THE AFTERNOON. THIS
WILL BE JUST SHY OF WIND ADVISORY CRITERIA. DEW POINTS POOLING
AROUND 60F THIS MORNING SOUTH OF WARM FRONT. EXPECT DAYTIME DEW
POINTS INTO THE LOWER 60S. SO IT WILL DEFINITELY FEEL SUMMER-LIKE
FOR ONE LAST DAY BEFORE THIS PROLONGED MILD SPELL COMES TO AN
END.

THIS EVENING...SURFACE LOW MOVES NORTHEAST ACROSS IA INTO FAR NRN
IL. EXPECT CONVECTION TO BREAK OUT AHEAD OF LOW AND TRAILING COLD
FRONT FROM SRN WIS TO NRN MO THIS EVENING. NAM FORECASTING CAPE OF
1500-2000 J/KG THIS EVENING WITH 0-6 KM BULK SHEAR OF 70 KTS. SO
HAIL AND DAMAGING WINDS WILL BE A THREAT AGAIN. WITH FORECAST AREA
IN WARM SECTOR AND CONVECTION MORE SURFACE BASED...SOME TORNADO
THREAT WILL EXIST AS WELL ESPECIALLY EARLY. BUT WITH TIME EXPECT
OVERALL CONVECTIVE TREND TO GO MORE TOWARD LINE SEGMENTS WITH
MAINLY WIND AND HAIL THREAT OVERNIGHT. STORMS MAY IMPACT NW AND
NCETRL IL THIS EVENING...THEN SPREAD ACROSS THE REST OF THE AREA
OVERNIGHT.

SOME DISCREPANCY BETWEEN MODELS WITH NAM TAKING LOW INTO IA AND
NW IL THIS EVENING WHILE GFS A LITTLE SLOWER AND FURTHER SOUTH.
WILL TREND TOWARDS NAM FOR TIMING OF FRONTAL PASSAGE WEDNESDAY
MORNING. EXPECT COLD FRONT TO MOVE THROUGH NORTHERN IL WED MORNING
WITH SHARP DROP IN TEMPS...ESPECIALLY ALONG LAKEFRONT. WILL
PRODUCE NON-DIURNAL HOURLY TEMP GRIDS TO REFLECT SHARPLY FALLING
TEMPS WEDNESDAY.

SHOWERS WILL DIMINISH WITH WEDNESDAY NIGHT AND THURSDAY WITH MUCH
LESS THREAT OF HEAVY RAIN THAN PREVIOUSLY EXPECTED.
HOWEVER...AFTER SEVERAL ROUNDS OF THUNDERSTORMS OVERNIGHT AND
AGAIN TONIGHT INTO WEDNESDAY...NORTHERN TIER OF IL COULD SEE RISES
IN AREA RIVERS BY THE END OF THE WEEK.

COULD FLIRT WITH FROST THURSDAY NIGHT...THOUGH THERE SHOULD BE
ENOUGH WIND TO PREVENT IT. LIGHTER WINDS EXPECTED FRIDAY NIGHT.
WILL HAVE TO WATCH THIS AS TREES MAY BE AHEAD OF SCHEDULE DUE TO
UNUSUAL WARM PERIOD LAST WEEK AND A HALF.

ALLSOPP

&&

.AVIATION...

12Z TAFS...SHORT TERM CONVECTIVE TRENDS PRIMARY FORECAST CONCERN
ALONG WITH WINDS LATER TODAY AND CONVECTIVE TRENDS LATER TONIGHT
INTO WEDNESDAY.

ANOTHER LINE/AREA OF THUNDERSTORMS QUICKLY PUSHING EAST ACROSS
NORTHERN IL THIS MORNING WITH THE MAIN SEVERE THREAT BEING HAIL.
HAVE ATTEMPTED TO TIME THIS LINE THRU THE TERMINALS WITH FM GROUPS
EXCEPT AT GYY WHICH WILL BE ON THE SOUTHERN END OF THE LINE. NO
REPORTS OF STRONG WINDS WITH THIS LINE AND WITH COOL STABLE
EAST/NORTHEAST FLOW THINK THE BEST LOCATION OF WIND GUSTS WILL BE
ALONG THE SOUTHERN END OF THE LINE...ALONG/NORTH OF I-80 CORRIDOR
WHERE WINDS ARE A BIT MORE SOUTH/SOUTHEAST. COULD BE SOME
LINGERING SHOWERS BEHIND THE LINE THRU MID MORNING THEN EXPECTING
MAINLY DRY WEATHER FOR THE REST OF THE DAY.

NORTHEAST FLOW ALSO ALLOWED LOWER CIGS TO DEVELOP OVER FAR
NORTHEAST IL OFF THE LAKE AND BRIEFLY PUSH INTO ORD BUT THEY HAVE
SINCE SCATTERED OUT. WITH LIGHT EASTERLY FLOW...STILL COULD BE
SOME LOW CLOUDS NEAR/AT ORD BUT HEAVIEST RAIN/STORMS MIGHT ALSO
FORM IFR/LIFR CIGS SO WILL LET THE LOW CIGS RIDE FOR NOW. VIS IN
THE 1-2SM ALSO LIKELY WITH THE STRONGEST STORMS. CIGS EVENTUALLY
LIFT THRU MVFR INTO VFR BY LATE MORNING/EARLY AFTERNOON.

WARM FRONT NOW LOCATED FROM ROUGHLY VYS TO VPZ. MODELS IN GOOD
AGREEMENT WITH THIS FRONT MOVING NORTH TO THE WI/IL BORDER THRU
THE AFTERNOON. WINDS ALREADY GUSTING TO 20-25KTS SOUTH OF THE
FRONT AND SOUNDINGS SUGGEST WINDS GUSTING AS HIGH AS 30-35KTS
THIS AFTERNOON...GUSTS LIKELY TO BE A BIT LOWER FURTHER NORTH AND
CLOSER TO THE FRONT...ESPECIALLY AT RFD. HAVE ALSO ATTEMPTED TO
INDICATE MORE SIGNIFICANT WIND SHIFTS/DIRECTION CHANGES WITH THE
WARM FRONT AS WELL AS SPEED/GUST INCREASES. THESE MAY NEED SOME
REFINEMENT LATER THIS MORNING.

NOT MUCH TIME TO LOOK AT CONVECTIVE TRENDS LATER TONIGHT INTO
WEDNESDAY MORNING. 06Z RUNS WOULD SUGGEST THE EVENING BEING
RELATIVELY QUIET WITH CONVECTION DEVELOPING OVERNIGHT INTO WED
MORNING. SO HAVE BACKED OFF VCTS/RAIN UNTIL AFTER MIDNIGHT. AS
THE FRONT SAGS SOUTH ACROSS THE REGION WINDS WILL TURN NORTH OR
NORTHEAST AND AT SOME POINT...EXPECT CIGS TO LOWER INTO MVFR AND
POSSIBLY IFR WEDNESDAY MORNING. CMS

&&

.MARINE...

343 AM...LOW PRESSURE OVER THE PLAINS WILL SLOWLY MOVE NORTHEAST
AND BEGIN TO WEAKEN AS IT REACHES SOUTHERN LAKE MICHIGAN WEDNESDAY
AFTERNOON OR WEDNESDAY EVENING. A WARM FRONT EXTENDING EAST FROM
THIS LOW WILL MOVE NORTH TO THE IL/WI STATE LINE THIS EVENING AND
ACROSS FAR SOUTHERN LAKE MICHIGAN. STRONG SOUTHWESTERLY WINDS OVER
LAND WILL AFFECT THE NEARSHORE WATERS LATER TODAY. AS THE LOW
APPROACHES...NORTHERLY WINDS WILL INCREASE ACROSS NORTHERN LAKE
MICHIGAN LATER TODAY AND TONIGHT. ONCE THE LOW PASSES...NORTHERLY
WINDS WILL LIKELY INCREASE TO 30 KTS WEDNESDAY NIGHT AND BEGIN TO
DIMINISH THURSDAY. A RIDGE OF HIGH PRESSURE IS EXPECTED TO MOVE
ACROSS THE WESTERN LAKES FRIDAY. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 4 AM
     WEDNESDAY.

     SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...11 AM TUESDAY
     TO 10 PM TUESDAY.

&&
Hazardous weather outlook, Apr 6, 3:58 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
458 AM CDT TUE APR 6 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
458 AM CDT TUE APR 6 2010 /558 AM EDT TUE APR 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE
  HAIL TO GOLF BALL SIZE
  DAMAGING WINDS IN EXCESS OT 60 MPH
  ISOLATED TORNADO THREAT THIS EVENING

  AREAS AFFECTED AND TIMING:

  AN AREA OF THUNDERSTORMS WILL MOVE ACROSS NORTHERN ILLINOIS
  THROUGH MID MORNING...MAINLY NORTH OF I-88. SOME MAY BE SEVERE.

  MORE THUNDERSTORMS WILL DEVELOP OVER NORTHWEST AND WEST CENTRAL
  ILLINOIS THIS EVENING. THUNDERSTORMS WILL OVERSPREAD THE REST OF
  NORTHERN ILLINOIS OVERNIGHT.

  DISCUSSION:

  AN AREA OF THUNDERSTORMS...SOME POSSIBLY SEVERE WILL MOVE ALONG
  AND NORTH OF A WARM FRONT THROUGH MID MORNING.

  THE WARM FRONT WILL MOVE FROM THE I-80 CORRIDOR THIS
  MORNING...TO THE WISCONSIN STATE LINE BY LATE AFTERNOON. VERY
  STRONG SOUTH TO SOUTHWEST LOW LEVEL WINDS WILL PUSH VERY WARM
  AND HUMID AIR INTO THE REGION. AS A LOW PRESSURE AREA AND
  ATTENDING COLD FRONT APPROACHES THE MISSISSIPPI
  VALLEY...THUNDERSTORMS WILL DEVELOP THIS EVENING AND SPREAD EAST
  OVERNIGHT. THE STORMS WILL MAINLY AFFECT AREAS NORTHWEST OF A
  LINE FROM GARY TO PONTIAC. VERY WARM MOIST AIR...AND STRONG WIND
  SHEAR WILL SUPPORT DEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS
  WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS.
  TORNADOES ARE POSSIBLE ESPECIALLY IN THE EVENING.

SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH LATE THIS MORNING AND
THIS AFTERNOON...WITH GUSTS OF 35 TO 40 MPH AT TIMES...ESPECIALLY
SOUTH OF I-80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE LIKELY WEDNESDAY. THERE IS A SLIGHT RISK OF
SEVERE STORMS...MAINLY SOUTHEAST OF A LINE FROM GARY TO PONTIAC.

RISES IN AREA RIVERS ARE EXPECTED WEDNESDAY THROUGH THE END OF THE
WEEK...ESPECIALLY OVER NORTHERN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED OVER FAR NORTHERN ILLINOIS THIS MORNING AND
OVER MOST OF THE AREA OVERNIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-071000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
458 AM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STRONG SOUTH WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT MID MORNING THROUGH TONIGHT.

THUNDERSTORMS ARE LIKELY THIS MORNING AND AGAIN TONIGHT. SOME OF
THE STORMS MAY BE SEVERE WITH WIND GUSTS OVER 35 KNOTS AND GOLF
BALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG NORTH WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT WEDNESDAY AND WEDNESDAY NIGHT.

THUNDERSTORMS ARE LIKELY WEDNESDAY...MAINLY IN THE MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
458 AM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS
MAY BE SEVERE OVER CENTRAL AND SOUTHERN LAKE MICHIGAN WITH WIND
GUSTS OVER 35 KNOTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

ALLSOPP

In the hours before

Local storm report, Apr 6, 6:21 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 AM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             CHERRY VALLEY           42.24N 88.96W
04/06/2010  M1.00 INCH       WINNEBAGO          IL   TRAINED SPOTTER

&&

AKREIN
Local storm report, Apr 6, 6:29 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
729 AM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HAIL             AURORA                  41.77N 88.29W
04/06/2010  M1.75 INCH       KANE               IL   TRAINED SPOTTER

            AT I-88 AND RT 47

&&

AKREIN
Local storm report, Apr 6, 6:30 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 AM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     HAIL             BATAVIA                 41.85N 88.30W
04/06/2010  M0.75 INCH       KANE               IL   TRAINED SPOTTER

&&

AKREIN
Local storm report, Apr 6, 6:32 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
732 AM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HAIL             BATAVIA                 41.85N 88.30W
04/06/2010  M1.75 INCH       KANE               IL   TRAINED SPOTTER

            1 INCH TO GOLFBALL SIZED HAIL

&&

AKREIN
Local storm report, Apr 6, 6:57 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 AM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             MORTON GROVE            42.04N 87.79W
04/06/2010  M0.50 INCH       COOK               IL   TRAINED SPOTTER

            PEA TO 1/2 INCH HAIL

&&

AKREIN
Special weather statement, Apr 6, 7:04 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
804 AM CDT TUE APR 6 2010

ILZ013-014-061415-
DUPAGE-COOK-
INCLUDING THE CITIES OF...WHEATON...CHICAGO
804 AM CDT TUE APR 6 2010

AT 8 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS OVER EASTERN
DUPAGE AND WESTERN COOK COUNTIES...FROM NEAR LISLE...TO ELMHURST
AND FRANKLIN PARK. THESE STORMS WERE MOVING TO THE EAST AT 60
MPH...AND MAY PRODUCE WIND GUSTS TO 40 MPH...BRIEF HEAVY DOWNPOURS
AND PEA SIZE HAIL TO CENTRAL COOK COUNTY INCLUDING THE CITY OF
CHICAGO THROUGH 815 AM CDT.

RATZER

The radar

The Chicago radar (KLOT), 51 km away, was scanning. The volume nearest the first event began at 13:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lake

When
April 6, 7:47 AM CST to 7:48 AM CST
Where
Lake County, 1 mi N of Highland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.565, -87.470

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227595.